Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Metaplasia in stomach. Taking prilosec for heartburn. Why am I getting stomachache and diarrhea?

Dec 2012
User rating for this question
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I have been experiencing stomach pains for a few weeks. This morning I had flem in my throat and when i spit there was dark (coffee ground looking) blood and i'm not sure if its from my sinuses or something else. I have been diagnosed with metaplasia in my stomach a year ago and am currently taking prilosec and zantac for heartburn. My last scope was in may and the dr told me all was good and to not come back for three years. Recently i've been experiencing the stomach pain, diarrhea (last two days) and my stomach always feels gassy. Should I be concerned or is this some sort of the flu that is going around?
Posted Thu, 7 Feb 2013 in Abdominal Pain
Answered by Dr. Nsah Bernard 5 hours later

Thank you for putting up your problem on XXXXXXX
From your past medical history, i propose that you see your doctor as soon as possible so that a proper evaluation can be done before we can conclude that you are suffering from the present stomach flu. Since you already had a history of stomach metaplasia ( even though last endoscopy showed normal findings), I prefer you get checked up so we can be sure that you are not suffering from another GIT cancer.
The possibility of you suffering from the present stomach flu is much alike.
For now, drink much water, if possible with oral rehydration salt and take antispasmodic medications to relieve stomach pain.

Hope this helps and write if you have any further questions or worries
Dr Nsah
Above answer was peer-reviewed by
Follow-up: Metaplasia in stomach. Taking prilosec for heartburn. Why am I getting stomachache and diarrhea? 11 minutes later
Ok, I will call my family Dr tomorrow. I also forgot to mention I can my blood drawn and tested about a month ago and those results were normal too. Would there be symptoms I would be experiencing in addition too what I am now if it were stomach cancer?
Answered by Dr. Nsah Bernard 10 minutes later
That will be a wise decision calling your doctor.
Yes you can experience some symptoms such as recurrent abdominal colic and depending level you might experience abdominal pain, constipation or diarrhea, blood in stool or melena, vomiting/vomiting blood and other GIT symptoms that are non specific to stomach cancer. Blood test (depending on specific tests) being normal last month is already a good prognostic indication that you might not be suffering from stomach cancer, but I still prefer that you XXXXXXX your doctor for proper evaluation ( just to be sure) before we can conclude on stomach flu.

Wish you the best and a quick recovery
Dr Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor